# SDR CA131118004

- Difficulty date: August 20, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Pilats PC1245
- Engine: Pwa PT6A67B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Condition: Failed
- Location: Reduction Gb
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

(CAN) THE ACFT TOOKOFF AND CLIMBED UP TO 10,000 FT WHEN THE PILOT HEARD A LOUD BANG AND THE CHIP DETECTOR LIGHT CAME ON SOON AFTER THAT AND THE ENGINE WAS MAKING A LOUD GROWLING NOISE.  THE PILOT DIVERTED AND PROCEEDED TO LAND AT OTHER AIRPORT. AFTER LANDING, THE CHIP DETECTOR LIGHT REMAINED ILLUMINATED.  THE PILOT SHUTDOWN THE ENGINE AND ATTEMPTED TO TURN THE PROPELLER BY HAND.  THE NOSE CASE MAKED A VERY NOTICEABLE RATCHETING SOUND AND DID NOT TURN SMOOTHLY.  THE ENGINE WAS REMOVED AND SENT TO VECTOR PEI FOR REPAIR.  VECTOR REPORT CONCLUSIONS WAS: 1 OF THE 6 FIRST STAGE CARRIER SPLINED ADAPTER BOLTS HAD BROKEN.  THE BOLT SHEARED AT THE HEAD AND LIBERATED PIECES CAUSED DAMAGE TO SEVERAL OF THE REDUCTION GEARBOX COMPONENTS WHICH CAUSED SECONDARY DAMAGE TO THE SCAVENGE PUMPS AND MAIN OIL PRESSURE PUMP. THE ENGINE WAS PRE SB14444 (CODE 3).
